Kentucky, 2008Flooding in Kentucky, February 6 to 19, 2008
February 6 to 19, 2008 · NWS PAH · 2 events in 2 counties and zones
Minor flooding of the Green River occurred after a round of strong to severe thunderstorms on the 5th. The storms were triggered by a low pressure system that tracked northeast across southeast Missouri and southern Illinois.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Minor flooding of the Green River occurred after a round of strong to severe thunderstorms on the 5th. The storms were triggered by a low pressure system that tracked northeast across southeast Missouri and southern Illinois.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 2:28 AM CST, 32 minutes earlier.
Area forecast discussion, Feb 6, 2:28 AM CST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
228 AM CST WED FEB 6 2008
.DISCUSSION...
IN CLEANUP MODE SO WILL TRY AND KEEP IT BRIEF. MAIN FORECAST
CONCERNS WILL BE PRECIP TIMING...COVERAGE...AND POSSIBLE CHANGEOVER
ON THE BACK SIDE OF THE STORM CROSSING THE REGION AT THE TIME OF
THIS WRITING...SMALL CHANCES FOR PRECIP THURSDAY NIGHT THROUGH
FRIDAY NIGHT...THEN ANOTHER ROUND OF PRECIP NEXT MONDAY NIGHT INTO
TUESDAY.
LATEST SURFACE MAP INDICATES A SURFACE LOW CENTERED JUST NORTHEAST
OF OUR CWA WITH ITS ATTENDANT FRONTAL SYSTEM BISECTING OUR CWA FROM
NORTHEAST TO SOUTHWEST. THIS BOUNDARY IS EXPECTED TO CONTINUE
PUSHING EASTWARD AS THE UPPER LOW ASSOCIATED WITH THIS SYSTEM MOVES
OUT OF THE CENTRAL PLAINS. IN THE MEANTIME...SCATTERED SHOWERS ARE
POSSIBLE ACROSS THE ENTIRE QUAD STATE REGION THIS MORNING...THEN
THIS AFTERNOON AS THE SYSTEM MOVES FARTHER AWAY AND COLDER AIR
BEGINS TO WRAP AROUND THE BACK SIDE OF THE LOW...THERE WILL BE A
SCHC/CHC FOR A RAIN/SNOW MIX GENERALLY NORTH OF A LINE FROM MARBLE
HILL MISSOURI TO HOPKINSVILLE KENTUCKY.
THERE IS A SCHC FOR FLURRIES OVER THE EXTREME NORTHEAST SECTIONS
EARLY THIS EVENING...THEN THE REGION SHOULD REMAIN DRY AND COOLER
THROUGH MIDDAY THURSDAY. ALTHOUGH MODELS ARE NOT PAINTING ANY QPF
ACROSS OUR CWA THURSDAY AFTERNOON AND EVENING...WITH MINIMAL
MOISTURE AND A DECENT SHORT WAVE MOVING EASTWARD ACROSS THE
CWA...COULD SEE A FEW SPRINKLES....SO ADDED SCHC POPS THERE.
AFTER A BRIEF LULL LATE THURSDAY NIGHT...FRIDAY INTO FRIDAY NIGHT A
LITTLE STRONGER SHORT WAVE AND ASSOCIATED SURFACE TROUGH/FRONT WILL
CROSS THE CWA AND POSSIBLY CRANK OUT A HUNDREDTH OR TWO OF RAIN...SO
ADDED SCHC POPS FOR BOTH PERIODS.
MADE NO CHANGES BEYOND SIXTH PERIOD
&&
.AVIATION...
WIDESPREAD LOW CIGS WILL CONTINUE THROUGH THIS TAF PERIOD...BUT WITH
A GRADUAL INCREASE. POCKETS OF LIFR CIGS IN RAIN EARLY THIS MORNING
WILL GIVE WAY TO MVFR CIGS IN ALL AREAS. AREAS OF LIGHT RAIN AND
POSSIBLY SOME LIGHT SNOW THIS EVENING WILL REDUCE VSBY TO AROUND
6SM. WINDS WILL REMAIN GUSTY FROM THE WEST TO NORTHWEST...WITH A FEW
GUSTS TO AROUND 30 KT.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
PUBLIC...JP
AVIATION...MY
Hazardous weather outlook, Feb 6, 1:02 AM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
102 AM CST WED FEB 6 2008
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061015-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
102 AM CST WED FEB 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THROUGH DAYBREAK WEDNESDAY. THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DUE TO RUNOFF FROM THE HEAVY RAINFALL...SOME RIVERS MAY GO ABOVE
FLOOD STATE DURING THIS TIME. PLEASE REFER TO ANY RIVER FLOOD
WARNINGS OR STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
JAP
In the hours before
Local storm report, Feb 5, 11:28 PM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1128 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM TSTM WND DMG MILBURN 36.80N 88.89W
02/05/2008 CARLISLE KY EMERGENCY MNGR
LATE REPORTS. BUILDING DAMAGE TO THE MILBURN BAPTIST
CHURCH. SECTIONS OF ROOF BLOWN OFF OF TWO HOMES ALONG
STATE ROUTE 1371S. TREE ON ROOF OF HOME ALONG COUNTY ROAD
1120. TREE DOWN BLOCKING BOTH LANES OF STATE ROUTE 80E.
&&
SMITTYLocal storm report, Feb 5, 11:29 PM CST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1129 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1048 PM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
02/05/2008 E65 MPH HOPKINS KY TRAINED SPOTTER
&&
DLLLocal storm report, Feb 5, 11:52 PM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1152 PM CST TUE FEB 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM FLASH FLOOD ARLINGTON 36.79N 89.01W
02/05/2008 CARLISLE KY EMERGENCY MNGR
MINOR FLOODING ALONG HIGHWAY 80 NEAR ARLINGTON. ROADWAY
IS STILL PASSABLE.
&&
SMITTYLocal storm report, Feb 6, 12:19 AM CST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1219 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
02/05/2008 RIPLEY MO EMERGENCY MNGR
LATE REPORT...TIME ESTIMATED. POSSIBLE TORNADO DAMAGE
PATH REPORTED BY EM. DAMAGE PATH BEGAN NEAR BURR
EXTENDING 3/4 LENGHT OF COUNTY AT TIMES 200 TO 300 YARDS
WIDE. VARIOUS DEGREES OF DAMAGE TO 6 HOMES, 4 BARNS, 1
COMMERCIAL AND SHOP BUILDINGS. WIDESPREAD TREE DAMAGE
WITH SOME TREES TWISTED AND SNAPPED. NO INJURIES
REPORTED. DAMAGE IN LOW POPULATED AREAS.
&&
SMITTYLocal storm report, Feb 6, 12:21 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1221 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM FLASH FLOOD NORTONVILLE 37.19N 87.46W
02/06/2008 HOPKINS KY EMERGENCY MNGR
FLOODING ALONG BOTH CREEKS. WATER LEVELS BETWEEN 6 INCHES
AND 2 FEET ALONG SOME STREETS IN THE DOWNTOWN AREA. ALSO
STANDING WATER ALONG PORTIONS OF NEW SALEM ROAD AND FLAT
CREEK ROAD.
&&
SMITTYLocal storm report, Feb 6, 1:11 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
111 AM CST WED FEB 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL SEDALIA 36.64N 88.61W
02/05/2008 E0.75 INCH GRAVES KY PUBLIC
0558 PM TSTM WND DMG DU QUOIN 38.00N 89.24W
02/05/2008 PERRY IL EMERGENCY MNGR
2 TREES DOWN IN THE CITY.
0612 PM HAIL 1 N MURRAY 36.63N 88.32W
02/05/2008 E0.75 INCH CALLOWAY KY AMATEUR RADIO
0613 PM TSTM WND GST SESSER 38.09N 89.05W
02/05/2008 E60.00 MPH FRANKLIN IL TRAINED SPOTTER
0613 PM HAIL MURRAY 36.61N 88.32W
02/05/2008 E0.75 INCH CALLOWAY KY EMERGENCY MNGR
0617 PM HAIL LYNN GROVE 36.59N 88.44W
02/05/2008 E0.75 INCH CALLOWAY KY EMERGENCY MNGR
0622 PM TSTM WND GST INA 38.15N 88.90W
02/05/2008 E60.00 MPH JEFFERSON IL AMATEUR RADIO
0625 PM TSTM WND DMG 8 NE BENTON 38.09N 88.81W
02/05/2008 FRANKLIN IL TRAINED SPOTTER
FEW TREES DOWN...ONE ON A POWER LINE AND IT IS SPARKING.
0629 PM TSTM WND DMG BELLE RIVE 38.23N 88.74W
02/05/2008 JEFFERSON IL EMERGENCY MNGR
SEVERAL TREES BLOWN DOWN IN TOWN.
0638 PM TSTM WND DMG 2 SW DU QUOIN 37.98N 89.26W
02/05/2008 PERRY IL LAW ENFORCEMENT
CAMPER TRAILER BLOWN ACROSS ROAD AND INTO UTILITY POLE ON
WELLS STREET.
0638 PM TSTM WND DMG MURRAY 36.61N 88.32W
02/05/2008 CALLOWAY KY TRAINED SPOTTER
SEVERAL TREES DOWN IN AND AROUND THE SOUTH PART OF
MURRAY. ALSO...STREET SIGNS AND POWER LINES DOWN.
0640 PM TSTM WND DMG MURRAY 36.61N 88.32W
02/05/2008 CALLOWAY KY EMERGENCY MNGR
HOUSE DAMAGED AND WINDOWS BLOW OUT ON IRVIN COBB DRIVE.
0654 PM FLASH FLOOD DELTA 37.20N 89.74W
02/05/2008 CAPE GIRARDEAU MO TRAINED SPOTTER
FLOODING REPORTED ALONG HIGHWAY P ON WEST SIDE OF DELTA.
WATER IS OVER THE HIGHWAY, DITCHES FULL AND FILED
FLOODING REPORTED.
0705 PM TSTM WND DMG CANTON 36.80N 87.96W
02/05/2008 TRIGG KY EMERGENCY MNGR
1 STRUCTURE DAMAGED DUE TO WIND
0705 PM FUNNEL CLOUD FAIRFIELD 38.38N 88.37W
02/05/2008 WAYNE IL LAW ENFORCEMENT
HIGHWAY 15 JUST WEST OF FAIRFIELD ILLINOIS.
0706 PM TSTM WND DMG 5 N CADIZ 36.94N 87.82W
02/05/2008 TRIGG KY EMERGENCY MNGR
1 TREE DOWN
0707 PM TSTM WND DMG CADIZ 36.87N 87.82W
02/05/2008 TRIGG KY EMERGENCY MNGR
TREES DOWN JUST SOUTH OF CADIZ.
0722 PM FUNNEL CLOUD 8 W JONESBORO 37.45N 89.42W
02/05/2008 UNION IL LAW ENFORCEMENT
0730 PM TSTM WND DMG 3 SW CROFTON 37.02N 87.52W
02/05/2008 CHRISTIAN KY LAW ENFORCEMENT
SEVERAL TREES AND POWER LINES DOWN
0730 PM TSTM WND DMG 3 E BAINBRIDGE 37.00N 87.61W
02/05/2008 CHRISTIAN KY LAW ENFORCEMENT
SEVERAL STRUCTURES AND NUMEROUS TREES AND POWER LINES
DOWN ON OLD PALESTINE ROAD
0732 PM FUNNEL CLOUD MORTONS GAP 37.24N 87.47W
02/05/2008 HOPKINS KY TRAINED SPOTTER
0735 PM TORNADO 3 SW CROFTON 37.02N 87.52W
02/05/2008 CHRISTIAN KY TRAINED SPOTTER
ON OLD PALESTINE ROAD...NUMEROUS HOUSES DAMAGED OR
DESTROYED AND PEOPLE ARE TRAPPED IN HOMES. EMERGENCY
PERSONNEL ENTROUTE.
0740 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
02/05/2008 RIPLEY MO EMERGENCY MNGR
LATE REPORT...TIME ESTIMATED. POSSIBLE TORNADO DAMAGE
PATH REPORTED BY EM. DAMAGE PATH BEGAN NEAR BURR
EXTENDING 3/4 LENGHT OF COUNTY AT TIMES 200 TO 300 YARDS
WIDE. VARIOUS DEGREES OF DAMAGE TO 6 HOMES, 4 BARNS, 1
COMMERCIAL AND SHOP BUILDINGS. WIDESPREAD TREE DAMAGE
WITH SOME TREES TWISTED AND SNAPPED. NO INJURIES
REPORTED. DAMAGE IN LOW POPULATED AREAS.
0740 PM HAIL DONIPHAN 36.62N 90.82W
02/05/2008 E0.75 INCH RIPLEY MO EMERGENCY MNGR
0740 PM TSTM WND GST DONIPHAN 36.62N 90.82W
02/05/2008 M55.00 MPH RIPLEY MO EMERGENCY MNGR
0744 PM TORNADO 1 W GREENVILLE 37.21N 87.20W
02/05/2008 MUHLENBERG KY EMERGENCY MNGR
*** 3 FATAL *** 3 CONFIRMED FATALITIES AND NUMEROUS
INJURIES REPORTED AT MOBILE HOME PARK ON HIGHWAY 62 WEST
ABOUT 1/2 MILE WEST OF THE 189 BYPASS. MAJOR DAMAGE ALSO
REPORTED IN THE POWDERLY AND CENTRAL CITY AREAS.
0745 PM TSTM WND DMG POYNOR 36.52N 90.91W
02/05/2008 RIPLEY MO EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN ACROSS COUNTY ROADS
FROM POYNOR TO CURRENT VIEW. THERE IS ALSO SOME
STRUCTURAL DAMAGE.
0745 PM TSTM WND DMG CADIZ 36.87N 87.82W
02/05/2008 TRIGG KY LAW ENFORCEMENT
TREES DOWN THROUGHOUT THE COUNTY
0750 PM TORNADO POWDERLY 37.24N 87.16W
02/05/2008 MUHLENBERG KY LAW ENFORCEMENT
ALONG HIGHWAY 601 SEVERAL HOUSES DESTROYED AND DAMAGED.
SEARCH TEAMS ARE ENTROUTE.
0750 PM FUNNEL CLOUD CENTRAL CITY 37.30N 87.13W
02/05/2008 MUHLENBERG KY LAW ENFORCEMENT
STATE POLICE REPORTED OVER CENTRAL CITY.
0751 PM TORNADO POPLAR BLUFF 36.76N 90.41W
02/05/2008 BUTLER MO TRAINED SPOTTER
UNCONFIRMED. REPORT OF POSSIBLE TORNADO SOUTH OF NORVEL
MOVING E. POWER LINES WERE FLASHING.
0754 PM TSTM WND DMG WHITE PLAINS 37.19N 87.39W
02/05/2008 HOPKINS KY EMERGENCY MNGR
NUMEROUS POWER LINES DOWN AND ROOFS BLOWN OFF HOUSES
0800 PM HAIL 1 E FAIRDEALING 36.66N 90.60W
02/05/2008 M0.75 INCH RIPLEY MO TRAINED SPOTTER
DIME SIZE HAIL REPORTED JUST SOUTH OF HIGHWAY 160 ALONG
COUNTY ROAD 409.
0800 PM TORNADO POPLAR BLUFF 36.76N 90.41W
02/05/2008 BUTLER MO EMERGENCY MNGR
UNCONFIRMED. REPORT OF POSSIBLE TORNADO BETWEEN POPLAR
BLUFF AND NEELEYVILLE ALONG HIGHWAY 160S.
0804 PM HAIL POPLAR BLUFF 36.76N 90.41W
02/05/2008 E0.75 INCH BUTLER MO EMERGENCY MNGR
0815 PM FLASH FLOOD POSEYVILLE 38.17N 87.78W
02/05/2008 POSEY IN TRAINED SPOTTER
STANDING WATER ON HIGHWAY AND SECONDARY ROADS WEST OF
TOWN.
0830 PM FLOOD CARBONDALE 37.72N 89.22W
02/05/2008 JACKSON IL BROADCAST MEDIA
WATER UP TO THE BUMPERS OF JEEPS AT WALL ST AND HWY 13 IN
CARBONDALE.
0830 PM HAIL 7 ENE FRUITLAND 37.49N 89.52W
02/05/2008 E1.00 INCH CAPE GIRARDEAU MO EMERGENCY MNGR
PEA TO QUARTER SIZED HAIL AT HIGHWAYS 177 AND J.
0840 PM TSTM WND DMG GREENVILLE 37.21N 87.18W
02/05/2008 MUHLENBERG KY TRAINED SPOTTER
NUMEROUS POWER LINES DOWN IN THE CITY AND THERE IS A
WIDESPREAD POWER OUTAGE.
0840 PM FLOOD CARTERVILLE 37.76N 89.08W
02/05/2008 WILLIAMSON IL FIRE DEPT/RESCUE
CARTERVILLE AND CRAINVILLE ROADS IMPASSABLE DUE TO HIGH
WATER.
0854 PM TORNADO 8 S GIDEON 36.33N 89.91W
02/05/2008 PEMISCOT MO LAW ENFORCEMENT
UNCONFIRMED. REPORT OF TORNADO COMING ACROSS POLICE
RADIO.
0855 PM TSTM WND GST PRICE LANDING 37.04N 89.38W
02/05/2008 E60.00 MPH SCOTT MO TRAINED SPOTTER
0855 PM TSTM WND GST JOPPA 37.21N 88.84W
02/05/2008 M53.00 MPH MASSAC IL TRAINED SPOTTER
ON THE RIVERFRONT IN JOPPA.
0915 PM FLASH FLOOD MCLEANSBORO 38.09N 88.53W
02/05/2008 HAMILTON IL BROADCAST MEDIA
WATER OVER HIGHWAY 14 BY THE CITY GOLF COURSE.
0920 PM FLASH FLOOD HERRIN 37.80N 89.03W
02/05/2008 WILLIAMSON IL BROADCAST MEDIA
STOTLAR ROAD BETWEEN HERRIN AND JOHNSON CITY CLOSED DUE
TO HIGH WATER.
0926 PM TSTM WND GST 1 S FOLSOMVILLE 38.11N 87.16W
02/05/2008 E60.00 MPH WARRICK IN EMERGENCY MNGR
0935 PM FLASH FLOOD WEST FRANKFORT 37.90N 88.93W
02/05/2008 FRANKLIN IL EMERGENCY MNGR
FLASH FLOODING OCCURRING ALONG ROUTE 149 AT ROSE LANE ON
WEST SIDE OF TOWN. WATER IS OVER ROADWAY WITH SIGNS BEING
PUT UP BY TRANSPORTATION DEPT.
0935 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
02/05/2008 VANDERBURGH IN TRAINED SPOTTER
FLASH FLOODING OCCURRING IN ANGLE MOUNDS SUBDIVISION ON
SOUTHEAST SIDE OF COMMUNITY. MAJOR PROBLEM IS STREET
FLOODING.
0954 PM TSTM WND DMG PEMBROKE 36.77N 87.36W
02/05/2008 CHRISTIAN KY TRAINED SPOTTER
LATE REPORT. WIDESPREAD POWER OUTAGES NEAR PEMBROKE AREA.
DECK OFF OF HOME NEAR INTERSTATE 24 EXIT 86 ALONG GOOD
HOPE CEMETARY ROAD.
1004 PM HAIL 5 SE HICKMAN 36.51N 89.12W
02/05/2008 E0.88 INCH FULTON KY EMERGENCY MNGR
OCCURRED ON HIGHWAY 166
1005 PM HAIL DIXON 37.52N 87.69W
02/05/2008 E0.75 INCH WEBSTER KY LAW ENFORCEMENT
1010 PM TSTM WND GST DRAFFENVILLE 36.94N 88.34W
02/05/2008 M55.00 MPH MARSHALL KY FIRE DEPT/RESCUE
MEASURED WITH ANEMOMETER
1012 PM FLASH FLOOD SMITHLAND 37.14N 88.40W
02/05/2008 LIVINGSTON KY LAW ENFORCEMENT
HIGHWAY 1889 ONE HALF MILE NORTH OF HIGHWAY 453. 6 TO 8
INCHES OF STANDING WATER OVER ROADWAY.
1013 PM FLASH FLOOD SMITHLAND 37.14N 88.40W
02/05/2008 LIVINGSTON KY TRAINED SPOTTER
FLASH FLOODING OCCURRING ALONG HIGHWAY 60 WITH 3 TO 4
INCHES OF WATER STANDING ON ROADWAY. HIGHWAYS 453 AND 937
ALSO HAVE 4 TO 6 INCHES OF STANDING WATER.
1020 PM HEAVY RAIN HARRISBURG 37.74N 88.55W
02/05/2008 M3.39 INCH SALINE IL TRAINED SPOTTER
HEAVY RAINS REPORTED WITH THIS EVENINGS STORMS. DITCHES
ARE FULL WITH STANDING WATER NEARING CENTER OF HIGHWAYS
COUNTYWIDE. 3.09 INCHES OF RAIN REPORTED IN THE CARRIER
MILLS AREA.
1022 PM FLASH FLOOD DRAFFENVILLE 36.94N 88.34W
02/05/2008 MARSHALL KY TRAINED SPOTTER
FLOODING REPORTED ALONG SEVERAL STREETS AND ROADWAYS
COUNTYWIDE.
1030 PM HAIL EARLINGTON 37.27N 87.52W
02/05/2008 M1.00 INCH HOPKINS KY EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED.
1032 PM HAIL HANSON 37.42N 87.47W
02/05/2008 M0.88 INCH HOPKINS KY TRAINED SPOTTER
NICKLE AND DIME SIZE HAIL REPORTED NEAR EXIT 49 ALONG THE
PENNYRILE PARKWAY.
1040 PM HAIL CALHOUN 37.54N 87.26W
02/05/2008 E0.88 INCH MCLEAN KY EMERGENCY MNGR
1042 PM FLOOD CHANDLER 38.04N 87.37W
02/05/2008 WARRICK IN TRAINED SPOTTER
MINOR FLOODING REPORTED. 1.01 INCHES IN PAST 3 HOURS WITH
2.70 INCHES FOR STORM EVENT.
1048 PM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
02/05/2008 E65.00 MPH HOPKINS KY TRAINED SPOTTER
1059 PM FLASH FLOOD MADISONVILLE 37.34N 87.51W
02/05/2008 HOPKINS KY EMERGENCY MNGR
MINOR FLASH FLOODING WITH LESS THAN ONE INCH OF WATER
STANDING ON HIGHWAY 70W.
1109 PM TSTM WND DMG HARVIELL 36.66N 90.47W
02/05/2008 BUTLER MO BROADCAST MEDIA
LATE REPORT. 4 TREES DOWNED WITH ONE SHED DEMOLISHED WITH
DEBRIS BLOWN ONTO NEARBY TRUCK.
1126 PM TSTM WND DMG MILBURN 36.80N 88.89W
02/05/2008 CARLISLE KY EMERGENCY MNGR
LATE REPORTS. BUILDING DAMAGE TO THE MILBURN BAPTIST
CHURCH. SECTIONS OF ROOF BLOWN OFF OF TWO HOMES ALONG
STATE ROUTE 1371S. TREE ON ROOF OF HOME ALONG COUNTY ROAD
1120. TREE DOWN BLOCKING BOTH LANES OF STATE ROUTE 80E.
1151 PM FLASH FLOOD ARLINGTON 36.79N 89.01W
02/05/2008 CARLISLE KY EMERGENCY MNGR
MINOR FLOODING ALONG HIGHWAY 80 NEAR ARLINGTON. ROADWAY
IS STILL PASSABLE.
1219 AM FLASH FLOOD NORTONVILLE 37.19N 87.46W
02/06/2008 HOPKINS KY EMERGENCY MNGR
FLOODING ALONG BOTH CREEKS. WATER LEVELS BETWEEN 6 INCHES
AND 2 FEET ALONG SOME STREETS IN THE DOWNTOWN AREA. ALSO
STANDING WATER ALONG PORTIONS OF NEW SALEM ROAD AND FLAT
CREEK ROAD.
&&
DLLFlood, Muhlenberg
- When
- February 6, 3:00 AM CST to February 19, 9:00 AM CST
- Where
- Muhlenberg County, Paradise to 0.25 mi SSE of Paradise
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.270, -86.980
At Paradise, the Green River crested at 385.26 feet on the 10th. Minor flooding of low-lying fields and bottomlands occurred.
Flood, McLean
- When
- February 9, 3:00 AM CST to February 17, 9:00 AM CST
- Where
- McLean County, Calhoun to 1.51 mi E of Calhoun
- Cause
- Heavy Rain
- Reported by
- Other Federal Agency
- Coordinates
- 37.530, -87.270
At Calhoun, the Green River crested at 24.75 feet on the 14th. Minor flooding of low-lying fields and bottomlands occurred.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Alabama, February 6, 20085 deaths · 35 injured · $28,000 · EF4 · 11 events
- Tornadoes and Hail in Alabama, February 6, 20084 injured · $566,000 · EF2 · 16 events
- Tornadoes and Flash Flood in Kentucky, February 6 to 7, 2008$861,000 · EF1 · 62 events
- Flood in Indiana, February 6 to 7, 20081 death · $10,000 · 1 event
- Blizzard and Winter Storm in Idaho, February 6 to 8, 2008$7.5 million · 6 events
- Hail and Damaging Winds in Tennessee, February 6, 2008$150,000 · 55 kt wind · 18 events
- Winter Storm in Vermont, February 6 to 7, 2008$145,000 · 16 events
- High Wind in Pennsylvania, February 6, 2008$125,000 · 50 kt wind · 2 events
- Winter Storm in New York, February 6 to 7, 2008$60,000 · 6 events
- Damaging Winds in Georgia, February 6, 2008$46,000 · 52 kt wind · 8 events
- Strong Wind in Kentucky, February 6, 2008$60,000 · 2 events
- Damaging Winds in Alabama, February 6, 2008$45,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 77631, 77630.